Nevada, 2010

High Wind in Nevada, August 28, 2010

August 28, 2010 · NWS VEF · 1 event in 1 county or zone

An unseasonably strong trough brought gusty winds to the Mojave Desert. One station recorded gusts over 50 knots.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

An unseasonably strong trough brought gusty winds to the Mojave Desert. One station recorded gusts over 50 knots.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 28, 8:11 AM PST, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 28, 8:11 AM PST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
911 AM PDT SAT AUG 28 2010

.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BE SHUNTED EAST ACROSS
ARIZONA TODAY AS DRIER AIR SPREADS IN FROM THE WEST. AN UNSEASONABLY
STRONG AREA OF LOW PRESSURE MOVING INTO THE WESTERN STATES THIS
WEEKEND WILL LEAD TO WINDY CONDITIONS ALONG WITH MUCH COOLER
TEMPERATURES. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE SOUTHERN SIERRA AND CENTRAL NEVADA SUNDAY.
TEMPERATURES WILL REBOUND BACK TO NORMAL BY THE MIDDLE OF NEXT
WEEK.
&&

.UPDATE...12Z ANALYSIS SHOWED A DEEP TROUGH ALONG THE NORTHWEST
COAST THIS MORNING WITH STRONG SOUTHWEST FLOW OVER THE SOUTHWEST
STATES. H7 UPPER AIR DATA INDICATED 35 KTS AT FLAGSTAFF ALONG WITH A
PIREP NORTHEAST OF LOS ANGLES SHOWING 40 KTS. CONCERN TODAY WILL BE
THE GUSTY SOUTHWEST WINDS AND WILL MAKE NO CHANGE TO THE WIND
ADVISORY. WE ARE ALREADY SEEING A FEW AREAS IN NYE COUNTY REPORTING
GUSTS AROUND 40 MPH. MOISTURE WILL BE ON THE DECREASE IN MOHAVE
COUNTY TODAY BUT CAN NOT RULE OUT A SLIGHT CHANCE OF A THUNDERSTORM
DEVELOPING NEAR THE EASTERN COUNTY LINE. AS THE DEEP TROUGH SLIDES
SOUTHEAST INTO THE WESTERN GREAT BASIN SUNDAY...BOTH THE NAM/GFS IN
GOOD AGREEMENT DEPICTING MOISTURE WITH ENOUGH INSTABILITY AND
DYNAMICS UNDER THE COLD POOL FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS IN NORTHERN INYO...ESMERALDA AND THE NORTHERN HALF OF
NYE COUNTY. SYSTEM SWINGS THROUGH EASTERN NEVADA SUNDAY NIGHT WITH
ANY PRECIPITATION CONFINED TO EAST CENTRAL NEVADA. NO UPDATE THIS
MORNING.
&&

.PREV DISCUSSION...
330 AM PDT SAT AUG 28 2010

.SHORT TERM...CONVECTION MOVED EAST OF MOHAVE COUNTY OVERNIGHT AND
DRIER AIR IS PUSHING IN FROM THE WEST AS THE UNSEASONABLY STRONG
TROUGH CAN BE SEEN MOVING INTO NORTHERN CALIFORNIA. LOCALLY GUSTY
WINDS HAVE BEEN OBSERVED EARLY THIS MORNING IN A FEW PLACES AND
WINDS WILL BE THE MAIN WEATHER PROBLEM TODAY. MOST OF THE FORECAST
AREA IS UNDER A WIND ADVISORY THIS AFTERNOON AND EVENING AND THAT
STILL LOOKS PRETTY GOOD WITH WIDESPREAD GUSTS AROUND 40 MPH
EXPECTED. SOME MOISTURE AND INSTABILITY IS STILL FORECAST BY THE
MODELS OVER MOHAVE COUNTY AND KEPT A SLIGHT CHANCE OF THUNDERSTORMS
GOING FOR THIS AFTERNOON. TEMPERATURES WILL START TO COOL A BIT
TODAY WITH NEAR NORMAL TEMPERATURES EXPECTED. THE TROUGH WILL MOVE
INTO NEVADA SUNDAY WITH BREEZY CONDITIONS ACROSS THE SOUTHEAST HALF
OF THE FORECAST AREA...ALTHOUGH WIND SPEEDS WILL BE LESS THAN TODAY.
THE COOLING TREND WILL CONTINUE WITH MOST AREAS DROPPING ANOTHER 5
TO 10 DEGREES FOR HIGH TEMPERATURES COMPARED TO TODAY. WHILE
MOISTURE WILL BE LACKING WITH THIS SYSTEM...THERE SHOULD BE ENOUGH
DYNAMICS AND INSTABILITY FOR A CHANCE OF SHOWERS OR THUNDERSTORMS
ACROSS THE FAR NORTHERN ZONES SUNDAY INTO SUNDAY NIGHT. THE TROUGH
WILL WEAKEN AND MOVE EAST BY MONDAY WITH A DRY WESTERLY FLOW OVER
THE AREA. TEMPERATURES WILL NOT CHANGE MUCH FROM SUNDAY WITH HIGHS 5
TO 10 DEGREES BELOW NORMAL. THE MAIN DIFFERENCE IN THE MODEL
SOLUTIONS THIS MORNING IS THE NAM12 IS A BIT DEEPER WITH THE TROUGH
AND THUS THE MOS GUIDANCE TEMPS FROM THE NAM12 ARE 4-8 DEGREES
COOLER THAN THE GUIDANCE FROM THE GFS ON MONDAY. GENERALLY WENT WITH
A BLEND OF THE TWO MODELS.

.LONG TERM...TUESDAY THROUGH FRIDAY...THE BIG PICTURE HAS HIGH
PRESSURE MOVING FROM THE EASTERN PACIFIC ACROSS THE NORTHERN GREAT
BASIN AND THEN OFF TO THE EAST. THE TROUGH AXIS FROM THE LATE
WEEKEND SYSTEM IS FORECAST TO LINGER OVER THE AREA TUESDAY BUT THEN
QUICKLY GETS ABSORBED INTO THE HIGH THAT CROSSES THE GREAT BASIN.
THE UPPER FLOW TRANSITIONS TO WESTERLY AND REMAINS THAT WAY THROUGH
THE END OF THE WEEK. THE 00Z GFS/ECMWF/GEM AND THE VAST MAJORITY OF
GFS ENSEMBLE MEMBERS ARE DRY THROUGH AT LEAST FRIDAY AND POTENTIALLY
LONGER. BASED ON THE NEW MODELS AND THE PREVIOUS FORECASTER THOUGHTS
ABOUT MODELS SHOWING MORE DRYING...REMOVED WEATHER AND QPF FROM THE
EXTENDED GRIDS AND DECREASED DEWPOINTS AND SKY COVER. MODEL
FORECASTED DEWPOINTS WERE STILL MUCH LOWER BUT DECIDED TO GO WITH A
COMPROMISE BETWEEN WHAT WE HAD IN THE GRIDS AND WHAT THE LATEST
FORECASTS SHOW. TEMPERATURES WERE IN LINE WITH THE LAST COUPLE OF
MEX GUIDANCE PRODUCTS SO ADJUSTMENTS WERE SMALL FOR THE MOST PART.
NO SIGNIFICANT WINDS ARE FORECAST SO DRY CONDITIONS AND A WARMING
TREND ARE EXPECTED WITH TRIPLE DIGITS RETURNING TO SOME AREAS OF THE
LAS VEGAS VALLEY BY MID WEEK.

.AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS OF 10-20 KTS
AND GUSTS OF 20-25 KTS THROUGH LATE THIS MORNING AND THEN INCREASING
TO 20-25 KTS SUSTAINED WITH GUSTS 35-40 KTS IN THE AFTERNOON AND
EARLY EVENING. OTHERWISE CLEAR AND DRY CONDITIONS ARE FORECAST.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH LATE THIS
MORNING THEN INCREASING TO 20-30 KTS WITH GUSTS FROM 35-45 KTS THIS
AFTERNOON AND INTO EARLY EVENING. LOCAL AREAS OF BLDU ARE POSSIBLE
ESPECIALLY NEAR DRY LAKE BEDS. ISOLATED THUNDERSTORMS ARE POSSIBLE
IN MOHAVE COUNTY THIS AFTERNOON BUT OTHERWISE CLEAR AND DRY
CONDITIONS ARE FORECAST.
&&

.FIRE WEATHER...DRY AIR WILL MOVE INTO MOST OF THE AREA TODAY AHEAD
OF AN UNSEASONABLY STRONG TROUGH MOVING INTO NORTHERN CALIFORNIA.
MUCH OF THE AREA WILL SEE RELATIVE HUMIDITY DROPPING BELOW 15
PERCENT THIS AFTERNOON BUT IT STILL LOOKS AS THOUGH MUCH OF MOHAVE
COUNTY WILL STAY MORE MOIST. WINDS GUSTING BETWEEN 35 AND 45 MPH CAN
BE EXPECTED THIS AFTERNOON AND EARLY EVENING. THE ONLY CHANGE MADE
TO THE RED FLAG WARNING WAS TO ADD THE COLORADO RIVER ZONES AS IT
LOOKS LIKE THE DRY AIR WILL PUSH THAT FAR EAST.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
     EVENING FOR NVZ460>466.
     WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR
     NVZ014>022.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MST THIS
     EVENING FOR AZZ101.
     WIND ADVISORY FROM NOON TODAY TO 9 PM MST THIS EVENING FOR
     AZZ001-003-036.
CA...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM PDT THIS
     EVENING FOR CAZ229.
     WIND ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR
     CAZ522.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
     FOR CAZ523-524.
&&

PIERCE/HARRISON/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 28, 3:30 AM PST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PDT SAT AUG 28 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-290600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
430 AM PDT SAT AUG 28 2010 /430 AM MST SAT AUG 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN
CALIFORNIA TODAY GENERATING GUSTY WINDS OVER THE REGION.
WIDESPREAD WIND GUSTS AROUND 40 MPH ARE EXPECTED OVER MOST OF THE
AREA. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR
ALL OF SOUTHERN NEVADA...MOST OF MOHAVE COUNTY AND FOR DEATH
VALLEY NATIONAL PARK AND NORTHWEST AND NORTHEAST SAN BERNARDINO
COUNTY. A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY IS ALSO IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF
SOUTHERN NEVADA AND ALSO THE LAKE MEAD NATIONAL RECREATION AREA
AND COLORADO RIVER VALLEY. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER MAINLY EASTERN PORTIONS OF MOHAVE COUNTY THIS
AFTERNOON. ANY STORMS THAT FORM WILL BE LESS LIKELY TO PRODUCE
SEVERE WEATHER THAN THOSE OF THE PAST COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 28, 7:30 AM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 AM PDT SAT AUG 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BULLHEAD CITY           35.15N 114.56W
08/27/2010                   MOHAVE             AZ   LAW ENFORCEMENT

            THE BULLHEAD CITY FIRE DEPARTMENT REPORTED SEVERAL
            AWNINGS BLEW OFF MOBILE HOMES DUE TO THUNDERSTORM WINDS.
            THE TIME OF THIS EVENT IS ESTIMATED.

0800 PM     TSTM WND DMG     N BULLHEAD CITY (BHCA3) 35.16N 114.56W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            POWER LINES WERE BLOWN DOWN IN BULLHEAD CITY BY WIND
            GUSTS ESTIMATED AT 60 KNOTS.

0827 PM     HAIL             5 SSW BULLHEAD CITY     35.08N 114.60W
08/27/2010  E1.00 INCH       MOHAVE             AZ   PUBLIC

            ONE INCH DIAMETER HAIL WAS REPORTED IN THE WAL-MART
            PARKING LOT IN BULLHEAD CITY.

0830 PM     FLASH FLOOD      9 SW BIG BEND RAWS      35.03N 114.83W
08/27/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            US HWY 95 10 MILES SOUTH OF LAUGHLIN CUT-OFF WASHED OUT.
            TIME ESTIMATED BASED ON RADAR.

0850 PM     FLASH FLOOD      4 SW BULLHEAD CITY      35.12N 114.61W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            THE INTERSECTION OF LAKESIDE AND CLEARWATER WAS FLOODED
            OUT, AND OTHER INTERSECTIONS WILL LIKELY BE CLOSED SOON.

0900 PM     FLASH FLOOD      3 S BULLHEAD CITY       35.11N 114.57W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            DEBRIS WAS REPORTED ON SILVER CREEK ROAD ON TWO EASTBOUND
            LANES RESULTING IN A ROAD CLOSURE. THE TIME OF THIS EVENT
            WAS ESTIMATED.

0900 PM     FLASH FLOOD      4 SSW BULLHEAD CITY     35.09N 114.60W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            WATER AT A LEAST A FOOT DEEP RESULTED IN THE SWIFTWATER
            RESCUE OF FIVE PEOPLE ON RIVERVIEW DRIVE.

0933 PM     HAIL             3 SSE HENDERSON         36.00N 114.98W
08/27/2010  E0.88 INCH       CLARK              NV   TRAINED SPOTTER

            TWO SPOTTERS IN HENDERSON REPORTED DIME TO NICKEL SIZE
            HAIL FELL FOR A SHORT TIME BETWEEN 930 AND 935 PM.

&&
THIS IS AN UPDATED SUMMARY OF EVENTS FROM FRIDAY EVENING'S
THUNDERSTORMS IN THE MOJAVE DESERT INCLUDING LATE REPORTS.

CTS/CM/JJ
Local storm report, Aug 28, 11:40 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1240 PM PDT SAT AUG 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BULLHEAD CITY           35.15N 114.56W
08/27/2010                   MOHAVE             AZ   LAW ENFORCEMENT

            THE BULLHEAD CITY FIRE DEPARTMENT REPORTED SEVERAL
            AWNINGS BLEW OFF MOBILE HOMES DUE TO THUNDERSTORM WINDS.
            THE TIME OF THIS EVENT IS ESTIMATED.

0800 PM     TSTM WND DMG     N BULLHEAD CITY (BHCA3) 35.16N 114.56W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            POWER LINES WERE BLOWN DOWN IN BULLHEAD CITY BY WIND
            GUSTS ESTIMATED AT 60 KNOTS.

0805 PM     TSTM WND GST     5 NE BOULDER CITY       36.03N 114.77W
08/27/2010  E70.00 MPH       CLARK              NV   PARK/FOREST SRVC

            THE PARK SERVICE MEASURED A 70 MPH WIND GUST FROM A
            THUNDERSTORM AT THE LAS VEGAS BOAT HARBOR ON LAKE MEAD
            BEFORE THE ANEMOMETER BROKE. THE TIME OF THIS EVENT IS
            ESTIMATED FROM RADAR.

0827 PM     HAIL             5 SSW BULLHEAD CITY     35.08N 114.60W
08/27/2010  E1.00 INCH       MOHAVE             AZ   PUBLIC

            ONE INCH DIAMETER HAIL WAS REPORTED IN THE WAL-MART
            PARKING LOT IN BULLHEAD CITY.

0830 PM     FLASH FLOOD      9 SW BIG BEND RAWS      35.03N 114.83W
08/27/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            US HWY 95 10 MILES SOUTH OF LAUGHLIN CUT-OFF WASHED OUT.
            TIME ESTIMATED BASED ON RADAR.

0850 PM     FLASH FLOOD      4 SW BULLHEAD CITY      35.12N 114.61W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            THE INTERSECTION OF LAKESIDE AND CLEARWATER WAS FLOODED
            OUT, AND OTHER INTERSECTIONS WILL LIKELY BE CLOSED SOON.

0900 PM     FLASH FLOOD      3 S BULLHEAD CITY       35.11N 114.57W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            DEBRIS WAS REPORTED ON SILVER CREEK ROAD ON TWO EASTBOUND
            LANES RESULTING IN A ROAD CLOSURE. THE TIME OF THIS EVENT
            WAS ESTIMATED.

0900 PM     FLASH FLOOD      4 SSW BULLHEAD CITY     35.09N 114.60W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            WATER AT A LEAST A FOOT DEEP RESULTED IN THE SWIFTWATER
            RESCUE OF FIVE PEOPLE ON RIVERVIEW DRIVE.

0933 PM     HAIL             3 SSE HENDERSON         36.00N 114.98W
08/27/2010  E0.88 INCH       CLARK              NV   TRAINED SPOTTER

            TWO SPOTTERS IN HENDERSON REPORTED DIME TO NICKEL SIZE
            HAIL FELL FOR A SHORT TIME BETWEEN 930 AND 935 PM.

&&
THIS IS AN UPDATED LIST OF EVENTS FROM FRIDAY EVENING'S
THUNDERSTORMS
IN THE MOJAVE DESERT.

CTS/CM/JJ
Local storm report, Aug 28, 11:57 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1257 PM PDT SAT AUG 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BULLHEAD CITY           35.15N 114.56W
08/27/2010                   MOHAVE             AZ   LAW ENFORCEMENT

            THE BULLHEAD CITY FIRE DEPARTMENT REPORTED SEVERAL
            AWNINGS BLEW OFF MOBILE HOMES DUE TO THUNDERSTORM WINDS.
            THE TIME OF THIS EVENT IS ESTIMATED.

0800 PM     TSTM WND DMG     N BULLHEAD CITY (BHCA3) 35.16N 114.56W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            POWER LINES WERE BLOWN DOWN IN BULLHEAD CITY BY WIND
            GUSTS ESTIMATED AT 60 KNOTS.

0805 PM     TSTM WND GST     5 NE BOULDER CITY       36.03N 114.77W
08/27/2010  M70.00 MPH       CLARK              NV   PARK/FOREST SRVC

            THE PARK SERVICE MEASURED A 70 MPH WIND GUST FROM A
            THUNDERSTORM AT THE LAS VEGAS BOAT HARBOR ON LAKE MEAD
            BEFORE THE ANEMOMETER BROKE. THE TIME OF THIS EVENT IS
            ESTIMATED FROM RADAR.

0827 PM     HAIL             5 SSW BULLHEAD CITY     35.08N 114.60W
08/27/2010  E1.00 INCH       MOHAVE             AZ   PUBLIC

            ONE INCH DIAMETER HAIL WAS REPORTED IN THE WAL-MART
            PARKING LOT IN BULLHEAD CITY.

0830 PM     FLASH FLOOD      9 SW BIG BEND RAWS      35.03N 114.83W
08/27/2010                   SAN BERNARDINO     CA   TRAINED SPOTTER

            US HWY 95 10 MILES SOUTH OF LAUGHLIN CUT-OFF WASHED OUT.
            TIME ESTIMATED BASED ON RADAR.

0850 PM     FLASH FLOOD      4 SW BULLHEAD CITY      35.12N 114.61W
08/27/2010                   MOHAVE             AZ   TRAINED SPOTTER

            THE INTERSECTION OF LAKESIDE AND CLEARWATER WAS FLOODED
            OUT, AND OTHER INTERSECTIONS WILL LIKELY BE CLOSED SOON.

0900 PM     FLASH FLOOD      3 S BULLHEAD CITY       35.11N 114.57W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            DEBRIS WAS REPORTED ON SILVER CREEK ROAD ON TWO EASTBOUND
            LANES RESULTING IN A ROAD CLOSURE. THE TIME OF THIS EVENT
            WAS ESTIMATED.

0900 PM     FLASH FLOOD      4 SSW BULLHEAD CITY     35.09N 114.60W
08/27/2010                   MOHAVE             AZ   NEWSPAPER

            WATER AT A LEAST A FOOT DEEP RESULTED IN THE SWIFTWATER
            RESCUE OF FIVE PEOPLE ON RIVERVIEW DRIVE.

0933 PM     HAIL             3 SSE HENDERSON         36.00N 114.98W
08/27/2010  E0.88 INCH       CLARK              NV   TRAINED SPOTTER

            TWO SPOTTERS IN HENDERSON REPORTED DIME TO NICKEL SIZE
            HAIL FELL FOR A SHORT TIME BETWEEN 930 AND 935 PM.

&&

CTS/CM/JJ
Local storm report, Aug 28, 12:06 PM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
106 PM PDT SAT AUG 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     NON-TSTM WND GST 3 SSW MERCURY           36.62N 116.02W
08/28/2010  M58.00 MPH       NYE                NV   MESONET

            MERCURY A30 MESONET SITE MEASURED A WIND GUST OF 58 MPH
            AT AN ELEVATION OF 3304 FEET.

&&

STACHELSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Western Clark/Southern Nye

When
August 28, 12:15 PM PST
Where
Western Clark/Southern Nye forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2010Every state in 2010This day in weather historyWarnings in Nevada, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250849.